zbMATH — the first resource for mathematics

Feedback-invariant optimal control theory and differential geometry. I: Regular extremals. (English) Zbl 0952.49019
This paper is devoted to the unification of the theory of smooth optimal control problems and that part of differential geometry which deals with geodesics of different kinds.
Section 1 analyses the \({\mathcal L}\)-derivatives of smooth mappings. Section 2 realizes a connection between smooth control systems and basic structures of differential geometry. Section 3 gives the computation of \({\mathcal L}\)-derivative of the boundary-value mapping and studies the regular extremals (which are trajectories of a fixed Hamiltonian system). Section 4 introduces and investigates Jacobi curves as curves in a Lagrangian Grassmannian. Section 5 studies the canonical connections of Hamiltonian systems and of DEs of second-order. Section 6 finds explicit geometrical objects defined by two-dimensional control systems.

49K15 Optimality conditions for problems involving ordinary differential equations
53C22 Geodesics in global differential geometry
93B52 Feedback control
58E25 Applications of variational problems to control theory
53B05 Linear and affine connections
53B15 Other connections
Full Text: DOI
[1] A. A. Agrachev, Quadratic mappings in geometric control theory. (Russian)Itogi Nauki i Tekhniki VINITI; Problemy Geometrii, Vol. 20, 1988.VINITI, Moscow, 111–205. (English translation:J. Soviet Math., Plenum Publ. Corp., Vol. 51, 1990, 2667–2734).
[2] –, Topology of quadratic mappings and Hessians of smooth mappings. (Russian)Itogi Nauki i Tekhniki VINITI; Algebra, Topologia, Geometria, Vol. 26, 1988,VINITI, Moscow, 85–124. (English translation:J. Soviet Math., Plenum Publ. Corp., 1990, 990–1013).
[3] A. A. Agrachev and R. V. Gamkrelidze, Exponential respresentation of flows and chronological calculus. (Russian)Mat. Sb. 107 (1978), 467–532. (English translation:Math. USSR Sb. 35 (1979), 727–785). · Zbl 0408.34044
[4] – The Morse index and the Maslov index for extremals of controlled systems. (Russian)Dokl. Akad. Nauk SSSR 287 (1986), 11–205. (English translation:Soviet Math. Dokl. 33 (1986), 392–395).
[5] A. A. Agrachev, The extremality index and quasi-extremal controls. (Russian)Dokl. Acad. Nauk SSSR 284 (1985). (English translation:Soviet Math. Dokl. 32 (1985), 478–481. · Zbl 0587.49018
[6] A. A. Agrachev, The quasi-extremality for controlled systems. (Russian)Itogi Nauki i Tekhniki. VINITI; Sovremennye problemy matematiki. Novejshie dostigeniya, Vol. 35, 1989. (English translation:J. Soviet Math. Plenum Publ. Corp., 1991, 1849–1864.
[7] A. A. Agrachev, Symplectic methods for optimization and control. (to appear in: Geometry of Feedback and Optimal Control,Marcel Dekker).
[8] A. A. Agrachev, R. V. Gamkrelidze, and A. V. Sarychev, Local invariants of smooth control systems.Acta Appl. Math.,14 (1989), 191–237. · Zbl 0681.49018 · doi:10.1007/BF01307214
[9] V. I. Arnold, Mathematical methods of classical mechanics, Third edition.Nauka, Moscow, 1989.
[10] B. Bonnard, Feedback equivalence for nonlinear systems and the time optimal control problems.SIAM J. Control and Optimiz.,29 (1991), 1300–1321. · Zbl 0744.93033 · doi:10.1137/0329067
[11] L. S. Pontryagin, V. G. Boltyanskii, R. V. Gamkrelidze, and E. F. Mischenko, Mathematical theory of optimal processes.Fiz.-mat. giz., Moscow, 1961.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.